Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 17, 2015Crawford County, Macon County, Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2015, 4:16 PM EDT for Crawford County, Macon County, Taylor County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 4:16 PM EDT (20:16 UTC)
Expired
Jul 17, 2015, 5:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA

Counties Crawford County, GA, Macon County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS82 KFFC 172016
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 17 2015
 
GAZ080-081-093-094-172100-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
416 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON...TAYLOR...CRAWFORD AND
PEACH COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROBERTA...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUTLER...ROBERTA...MARSHALLVILLE...REYNOLDS...
POTTERVILLE...GARDEN VALLEY...HICKS...LEE POPE...HORNS...FICKLING
MILL...KNOXVILLE...NAKOMIS AND WHITEWATER STATE PARK.

LAT...LON 3277 8399 3256 8383 3232 8406 3261 8433
TIME...MOT...LOC 2016Z 059DEG 11KT 3266 8402 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:28 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 17, 3:28 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT FRI JUL 17 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

CURRENT RADAR LOOP SHOWS SOME SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS POPPING UP ACROSS EASTERN AND CENTRAL PORTIONS OF THE
CWA. THESE SHOWERS ARE DEVELOPING A BIT FURTHER NORTH THAN ORIGINALLY
EXPECTED BUT BUT AREAL COVERAGE IS SPOT ON. WE STILL HAVE A DRIER
AIRMASS OVER THE REGION BUT MOISTURE WILL SLOWLY INCREASE THROUGH THE
WEEKEND AS THE MAIN UPPER LEVEL RIDGE RETRIES BACK TO THE WEST.
EXPECTING DIURNALLY DRIVEN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MORE OF THE AREA TOMORROW WITH THE INCREASED
MOISTURE AND WEAKENING RIDGE. LOOKS LIKE WE ARE GETTING BACK INTO A
MORE SUMMERLIKE PATTERN FOR THIS REGION. TEMPS ALSO EXPECTED TO BE
MAINLY IN THE 90S WITH 80S IN THE MOUNTAINS.

01

.LONG TERM /SUNDAY THROUGH FRIDAY/...

NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM FORECAST GRIDS.
MODELS TRENDS REMAIN ESSENTIALLY UNCHANGED. PLEASE SEE THE PREVIOUS
LONG TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION /SATURDAY NIGHT THROUGH THURSDAY/...

THE UPPER LEVEL RIDGING SHIFTS WEST THROUGH THE WEEKEND...BRINGING
A NW FLOW ACROSS THE AREA BY EARLY TUESDAY. THIS ALLOWS A WEAKENING
SURFACE FRONT TO DRIFT SOUTHWARD. PROXIMITY OF THE SURFACE BOUNDARY
WILL BRING AN INCREASED CHANCE OF DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WEEK...HOWEVER INCREASE WILL BE
NOMINAL AT BEST. GUIDANCE IS CONSISTENT SHOWING MID 90S FOR AFTERNOON
HIGHS THROUGH THE EXTENDED PERIODS.

ATWELL

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS ACROSS THE AREA BUT THERE ARE SOME SHOWERS
AND ISOLATE THUNDERSTORMS DEVELOPING ACROSS CENTRAL GA. FOR NOW
LOOKS LIKE MCN WILL BE THE ONLY TAF SITE AFFECTED BY THE
PRECIPITATION SO INTRODUCED A TEMPO GROUP INTO THE MCN TAF
THROUGH 23Z. ALL IN ALL VFR CEILINGS AND VSBYS SHOULD PERSIST
THROUGH THE TAF PERIOD. WINDS ARE MAINLY OUT OF THE EAST BUT THEY
SHOULD TURN TO THE SW BY DAYBREAK SAT THEN TO THE NW BY SAT
AFTERNOON. WIND SPEEDS WILL STAY 10KT OR LESS THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  98  74  97 /  10  30  20  30
ATLANTA         74  95  76  94 /  10  30  20  30
BLAIRSVILLE     66  90  68  89 /  10  30  20  30
CARTERSVILLE    71  96  72  94 /  10  30  20  20
COLUMBUS        76  99  77  97 /  10  30  20  30
GAINESVILLE     73  95  75  93 /  10  30  20  30
MACON           73  99  75  98 /  30  30  20  30
ROME            71  96  73  95 /  10  30  20  20
PEACHTREE CITY  72  96  73  94 /  10  30  20  30
VIDALIA         74  97  75  96 /  40  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY...
TELFAIR...TOOMBS...TREUTLEN...WHEELER.

&&

SHORT TERM...01
LONG TERM....20
AVIATION...01
Hazardous weather outlook, Jul 17, 5:07 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 AM EDT FRI JUL 17 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
507 AM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS
CENTRAL AND EAST GEORGIA BETWEEN 2PM AND 8 PM.

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS SATURDAY THROUGH WEDNESDAY. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 17, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 17 2015

GAZ080-081-093-094-172100-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
416 PM EDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON...TAYLOR...CRAWFORD AND
PEACH COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROBERTA...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUTLER...ROBERTA...MARSHALLVILLE...REYNOLDS...
POTTERVILLE...GARDEN VALLEY...HICKS...LEE POPE...HORNS...FICKLING
MILL...KNOXVILLE...NAKOMIS AND WHITEWATER STATE PARK.

LAT...LON 3277 8399 3256 8383 3232 8406 3261 8433
TIME...MOT...LOC 2016Z 059DEG 11KT 3266 8402

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:55 PM EDTSpecial Weather StatementFFCHouston, Macon50 min
Jul 17, 5:11 PM EDTSpecial Weather StatementFFCWilkinson49 min
Jul 17, 6:44 PM EDTSpecial Weather StatementFFCBleckley46 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.